MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a blood withdrawal in the arm on (b)(6) 2019, there was a leakage at the junction of the purple hub and lumen of a turbo-ject standard power injectable picc line picc device.The device was implanted on (b)(6) 2019 and explanted once the leakage was discovered, which resulted in the placement of a new device.The hub was used approximately 135 times in a very active child before being explanted.Taxocin and cytarabin had been used with this catheter.The device was flushed through with taurolock.It has been reported that the device was secured to the patient as per instructions supplied with the device.Additional device sterilization processes were not performed prior to use.No adverse effects to the patient have been reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of documentation including the complaint history, device history record (dhr), instructions for use (ifu), quality control and trends, as well as a visual inspection and functional test of the returned device was conducted during the investigation.One turbo-ject standard power injectable picc line picc device was returned to cook for investigation.Visual examination noted that the catheter was returned along with a 10 ml syringe filled with flushing liquid and two loose fittings.The purple hub was noted to be partially separated from the clear tubing.There is no evidence to suggest the product was not manufactured to specification.Additionally, a document-based investigation evaluation was completed.It was concluded that the device aspect in question was visually and functionally inspected by quality control and no related gaps in production or processing controls were noted.The risk specification for this product includes the loss of use failure mode and identifies the risk controls that are in place to mitigate the risk of this type of failure.A review of the dhr for the complaint lot (9760506) revealed no related non-conformances.A database search found one other complaint associated with the given device lot that was opened for a hub separation issue.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Based on the information provided, inspection of the returned product, and the results of our investigation, a definitive root cause could not be established.Appropriate measures are being taken to address this failure mode.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9209954
Report Number1820334-2019-02652
Device Sequence Number16255311
Product Code LJS
UDI-Device Identifier00827002037809
UDI-Public(01)00827002037809(17)210523(10)9760506
Combination Product (Y/N)N
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2021
Device Model NumberN/A
Device Catalogue NumberUPICDS-4.0-CT-NT-1110
Device Lot Number9760506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 YR